About 6 weeks ago I developed dermatitis (or raised small bumps) on the side of my face, neck that were extremely itchy. It happened about 7-10 days after I got my hair dyed, so I though it might be a reaction to the dye. I took benedryl and go a steroid shot. The benedryl took the itching down about 25-40%. I then went to an allergist who put on prednisone, I felt zoned, but this did not help the rash. I took my last dose of prednisone and now the rash is spreading down my neck and worse than ever. I believe the prednisone made it worse. I was on for 14 days and my highest dose was 60mg. Any way I am at my wits end. I am seeing my GP again tomorrow. Any ideas of what it might be? It is terribly itchy
From the symptoms it sounds like hives and they are usually itchy. One possibility that can explain such a symptom is any allergy. Diagnosis of skin allergies includes Skin ***** tests (pricking the skin with a needle or pin containing a small amount of the allergen ('***** Testing' or 'Scratch Testing'), Patch tests (by applying a patch to the skin, where the patch contains the allergen.)And RAST.
Apart from the steroids, take some antihisatminics and vitamin c and apply some calamine lotion. Sometimes the treatment has to be taken for long periods of time.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hello, thank you for your reply. Quick question. I have tried 2 different antihistamines separately, with 2 days in between. The first xyzal, this worked fantastic in reducing the redness in my face/neck, but then I began getting a rash on my elbows and knees. This seemed like an allergic reaction so I stopped. Went back to benadryl, the rashes on my elbows and knees went away but my face got inflamed. So 2 days later I tried 180mg Allegra, and the same thing happened! My face/neck calmed down but the rashes on my elbows knees came. Do xyzal and allegra have a similar ingredient, or what could this be? I would really like an antihistamine that works but doesn't cause another reaction,just crazy! Thank you ahead for you response
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.